Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 12, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 13, 2005, 7:54 PM CDT for Haskell County, Throckmorton County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2005, 7:54 PM CDT (00:54 UTC)
- Expired
- May 13, 2005, 8:30 PM CDT
- In force
- 36 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Haskell County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 87 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 2:10 PM CDT | Tornado Watch | SPC | 7 hr |
| May 13, 6:25 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 498 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 140054 TORSJT TXC207-447-140130- /O.NEW.KSJT.TO.W.0012.050514T0054Z-050514T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 754 PM CDT FRI MAY 13 2005 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN HASKELL COUNTY IN WEST CENTRAL TEXAS NORTHWESTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS * UNTIL 830 PM CDT * AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EXTREME SOUTHEASTERN KNOX COUNTY...OR ABOUT 16 MILES SOUTHWEST OF SEYMOUR...MOVING SOUTHEAST AT 20 MPH. * THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHEASTERN HASKELL AND NORTHWESTERN THROCKMORTON COUNTIES. LAT...LON 3340 9927 3340 9959 3315 9942 3325 9912 $$ 10
2 follow-up statements
000 WWUS54 KSJT 140113 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 813 PM CDT FRI MAY 13 2005 TXC207-447-140130- /O.CON.KSJT.TO.W.0012.000000T0000Z-050514T0130Z/ HASKELL TX-THROCKMORTON TX- 813 PM CDT FRI MAY 13 2005 ...A TORNADO WARNING CONTINUES UNTIL 830 PM CDT FOR NORTHWESTERN THROCKMORTON AND NORTHEASTERN HASKELL COUNTIES... AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER EXTREME NORTHWESTERN THROCKMORTON COUNTY...OR ABOUT 16 MILES SOUTH OF SEYMOUR...MOVING SOUTHEAST AT 20 MPH. THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN HASKELL AND NORTHWESTERN THROCKMORTON COUNTIES. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 3340 9915 3340 9955 3315 9942 3325 9912 $$ 10
000 WWUS54 KSJT 140124 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 824 PM CDT FRI MAY 13 2005 TXC207-447-140130- /O.CON.KSJT.TO.W.0012.000000T0000Z-050514T0130Z/ HASKELL TX-THROCKMORTON TX- 824 PM CDT FRI MAY 13 2005 ...A TORNADO WARNING CONTINUES UNTIL 830 PM CDT FOR NORTHWESTERN THROCKMORTON AND NORTHEASTERN HASKELL COUNTIES... AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER NORTH CENTRAL THROCKMORTON COUNTY...OR ABOUT 9 MILES NORTHWEST OF THROCKMORTON... MOVING SOUTHEAST AT 20 MPH. THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN THROCKMORTON AND NORTHEASTERN HASKELL COUNTIES. LAT...LON 3340 9915 3340 9955 3315 9942 3325 9912 $$ 10
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 13, 6:31 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 13, 6:31 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 631 PM CDT FRI MAY 13 2005 .UPDATE... UPDATED FOR TORNADO WATCH 273 WHICH INCLUDES SAN ANGELO TO SABA...THEN NORTHWARD ACROSS ALL OF THE BIG COUNTRY. STORM WERE DEVELOPING SOUTH OF SWEETWATER AND MAY MOVE EASTWARD ALONG I-20 TOWARD ABILEN THE NEXT COUPLE HOURS. LARGE SUPERCELL IN KNOX COUNTY MAY AFFECT HASKELL OR THROCKMORTON 730 TO 8 PM TIME FRAME. LARGE DAMAGING HAIL LIKELY TO DEVELOP WITH THESE STORMS TONIGHT...WITH ISOLATED TORNADOES. && .PREV DISCUSSION... (ISSUED 301 PM CDT FRI MAY 13 2005) DISCUSSION... SCENARIO SHAPING UP FOR AN ACTIVE THUNDERSTORM SCENARIO LATER THIS EVENING AND TONIGHT IN OUR REGION. A SHARPENED DRYLINE HAS MIXED EASTWARD ACROSS WEST TX AND WAS APPROACHING AN IRAAN TO SNYDER LINE. DRYLINE EXTENDED UP TO A MESO-LOW EAST OF LUBBOCK. A TORNADO WATCH HAS ALREADY BEEN ISSUED FOR THE AREA JUST NORTH OF OUR COUNTIES INTO SOUTHWESTERN OKLAHOMA...WHERE THUNDERSTORM INITIATION IS IMMINENT. FARTHER SOUTH ALONG THE DRYLINE...EXPECT SCATTERED THUNDERSTORMS TO DEVELOP BY LATE AFTERNOON/EARLY EVENING ALONG THE DRYLINE AS THE STRONGER PART OF THE CAP IS EVENTUALLY BROKEN. STORMS HAVE ALREADY DEVELOPED NEAR FORT STOCTON. EXPECT SCATTERED STORMS TO MOVE OFF THE DRYLINE AND AFFECT OUR AREA NORTHWEST OF AN ALBANY TO SAN ANGELO TO OZONA LINE THIS EVENING/ EARLY TONIGHT. GIVEN THE STRONG INSTABILITY AND SUFFICIENT VERTICAL SHEAR PROFILES...SOME OF THE STORMS COULD BE SEVERE. LATER TONIGHT THE EFFECTIVE COLD FRONTAL BOUNDARY WILL PUSH SOUTHWARD ACROSS THE RED RIVER AND INTO THE BIG COUNTRY. EXPECT ADDITIONAL STORM DEVELOPMENT ALONG AND AHEAD OF THIS FRONT. LOW-LEVEL JET AND 850 MILLIBAR THETA-E RIDGE SUPPORT HEAVY RAIN POTENTIAL WITH THE STORMS OVERNIGHT. CARRYING CHANCE POPS FOR MOST OF WEST CENTRAL TX SATURDAY...WITH THE BEST SHOWER/THUNDERSTORM COVERAGE SHIFTING SOUTHWESTWARD AS THE FRONT CONTINUES SOUTHWARD. THE NAM AND GFS MODELS STILL SHOW SOME DIFFERENCES LATE SATURDAY INTO SUNDAY. NAM TRYING TO BRIEFLY BRING IN DRIER AIR FROM THE NORTHEAST...BUT IS LESS AGGRESSIVE THAN IN PREVIOUS MODEL RUNS. WITH REMAINING MOISTURE AND POSSIBLY SOME LIFT WITH WEAK EMBEDDED SHORTWAVES ALOFT...KEEPING THE POPS GOING SATURDAY NIGHT INTO SUNDAY. STILL HAVE SOME UNCERTAINTY WITH TIMING...PLACEMENT AND STRENGTH OF THESE WAVES...SO LEANING TOWARD BEING CONSERVATIVE WITH THE POPS AT THIS TIME. THE RAIN CHANCE SHOULD DIMINISH EARLY NEXT WEEK. HEIGHT RISES ALOFT ARE PROGGED THROUGH MID-WEEK WITH UPPER RIDGE BUILDING ACROSS TX LATE NEXT WEEK. THIS PAINTS A DRY WEATHER SCENARIO WITH VERY WARM TEMPERATURES...AND HIGHS CLIMBING INTO THE 90S FOR THE LATTER HALF OF NEXT WEEK. && .SJT WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 04/04
Hazardous weather outlook, May 13, 2:20 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 220 PM CDT FRI MAY 13 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-141920- BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION- JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA- SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN- 220 PM CDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...TONIGHT A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ACROSS WEST CENTRAL TEXAS...BUT A WARM LAYER OF AIR ALOFT HAS ACTED AS A CAP TO PREVENT THUNDERSTORM FORMATION SO FAR THIS AFTERNOON. AS TEMPERATURES CONTINUE TO CLIMB THIS AFTERNOON...THIS CAP IS EXPECTED TO WEAKEN AND EVENTUALLY BREAK...ALLOWING THUNDERSTORM DEVELOPMENT ALONG A SHARPENING DRYLINE FROM BIG LAKE TO SNYDER. OTHER STORMS WILL DEVELOP ALONG THE REMNANTS OF AN OLD OUTFLOW BOUNDARY FROM LUBBOCK TO WICHITA FALLS. ALL OF THESE STORMS WILL PUSH TO THE EAST AND NORTHEAST...LIKELY BRINGING THEM INTO THE WEST AND NORTHWEST SECTIONS OF WEST CENTRAL TEXAS. THE MOST LIKELY AREA TO SEE ANY OF THE SEVERE WEATHER THIS EVENING WILL BE ALONG AND WEST OF AN OZONA TO SAN ANGELO TO ABILENE LINE. GIVEN THE INSTABILITY PRESENT...ANY STORM THAT DOES DEVELOP WILL QUICKLY REACH SEVERE LEVELS...WITH VERY LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN ADDITION...THERE IS SUFFICIENT WIND SHEAR THROUGH THE ATMOSPHERE TO ALLOW FOR THE DEVELOPMENT OF A FEW ISOLATED TORNADOES...PARTICULARLY ACROSS THE NORTHERN AND WESTERN BIG COUNTRY. LATE TONIGHT...THE STORMS MAY MERGE INTO A SQUALL LINE ALONG A COLD FRONT ACROSS THE NORTHWEST PORTIONS OF THE AREA. IF THIS LINE DOES DEVELOP...THEN IT WOULD BE EXPECTED TO MOVE SOUTHEAST ACROSS MUCH OF THE REMAINDER OF WEST CENTRAL TEXAS BY SUNRISE SATURDAY MORNING. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS FROM THIS LINE OF STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY ALTHOUGH COOLER CONDITIONS ARE EXPECTED SATURDAY AND SUNDAY BEHIND THE WEAK FRONTAL BOUNDARY...THERE REMAINS THE POTENTIAL OF AT LEAST SCATTERED THUNDERSTORMS. AGAIN...THESE STORMS COULD BECOME QUITE STRONG...WITH A FEW PERHAPS BRIEFLY REACHING SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED LATE THIS AFTERNOON AND INTO THE EVENING ACROSS THE NORTHERN AND WESTERN BIG COUNTRY. SPOTTER ACTIVATION MAY BE REQUESTED FARTHER SOUTH ACROSS THE CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU THIS EVENING. 07
In the hours before
Local storm report, May 13, 7:45 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
745 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TORNADO 4 W WEINERT 33.32N 99.74W
05/13/2005 HASKELL TX TRAINED SPOTTER
SPOTTER REPORTED BRIEF TOUCHDOWN
&&
HGThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:26 PM CDT | Tornado Warning | SJT | Haskell | 34 min |
| May 13, 7:57 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 33 min |
| May 13, 8:31 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 29 min |
| May 13, 8:58 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 47 min |
| May 13, 9:45 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 30 min |
| May 13, 10:00 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 30 min |
| May 13, 10:15 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 30 min |
| May 13, 10:23 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 37 min |
| May 13, 10:29 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 31 min |
| May 13, 10:44 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 31 min |
| May 13, 10:57 PM CDT | Flash Flood Warning | SJT | Jones | 3 hr |
| May 13, 10:57 PM CDT | Tornado Warning | SJT | Nolan, Taylor | 33 min |
| May 13, 11:10 PM CDT | Flash Flood Warning | SJT | Nolan, Taylor | 2 hr |
| May 13, 11:15 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford | 45 min |
| May 13, 11:23 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 37 min |
| May 13, 11:29 PM CDT | Tornado Warning | SJT | Coke, Nolan, Runnels, Taylor | 46 min |
| May 13, 11:51 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 24 min |
| May 14, 12:16 AM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 29 min |
| May 14, 12:24 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 36 min |
| May 14, 12:26 AM CDT | Severe Thunderstorm Warning | SJT | Brown | 34 min |
| May 14, 12:47 AM CDT | Tornado Warning | SJT | Runnels, Taylor | 28 min |
| May 14, 1:14 AM CDT | Tornado Warning | SJT | Runnels | 31 min |
| May 14, 1:29 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 31 min |
| May 14, 1:44 AM CDT | Tornado Warning | SJT | Runnels | 31 min |
| May 14, 2:14 AM CDT | Tornado Warning | SJT | Coleman, Runnels | 32 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.